Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Quad Cities, IA

April 3, 20115 counties in Illinois; Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2011, 8:51 PM CDT for 5 counties in Illinois; Scott County, Iowa. It was in force for 54 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 8:51 PM CDT (01:51 UTC)
Expired
Apr 3, 2011, 9:45 PM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Scott County, IA, Bureau County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 8:54 PM CDTHAIL 0.25Moline, IL
Apr 3, 8:57 PM CDTHAIL 1East Moline, IL
Apr 3, 9:00 PM CDTTSTM WND GST 45East Moline, IL
Apr 3, 9:00 PM CDTHAIL 1East Moline, IL
Apr 3, 9:01 PM CDTHAIL 12 S East Moline, IL
Apr 3, 9:03 PM CDTHAIL 15 Sse East Moline, IL
Apr 3, 9:04 PM CDTTSTM WND GST 47Moline Quad-City Airpor, IL
Apr 3, 9:05 PM CDTTSTM WND GST 60Colona, IL
Apr 3, 9:05 PM CDTHAIL 0.752 W Warner, IL
Apr 3, 9:05 PM CDTHAIL 1Colona, IL
Apr 3, 9:06 PM CDTHAIL 12 Ese Colona, IL
Apr 3, 9:10 PM CDTHAIL 12 Se Colona, IL
Apr 3, 9:10 PM CDTHAIL 13 Ese Osborn, IL7/8 TO 1 INCH HAIL LASTED 5-10 MINUTES
Apr 3, 9:11 PM CDTHAIL 1.5Moline Quad-City Airpor, IL
Apr 3, 9:37 PM CDTHAIL 0.751 Ne Annawan, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:57 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1790 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS53 KDVN 040151
SVRDVN
IAC163-ILC011-073-131-155-161-040245-
/O.NEW.KDVN.SV.W.0015.110404T0151Z-110404T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHERN PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
  HENRY COUNTY IN NORTHWEST ILLINOIS...
  NORTHEASTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 945 PM CDT.

* AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR COAL VALLEY...OR NEAR MOLINE...AND MOVING EAST
  AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNN
  CENTER...CLEVELAND...OSBORN...ANDOVER...CAMBRIDGE...GENESEO...
  ATKINSON...HOOPPOLE...ANNAWAN...KEWANEE...SHEFFIELD...BUDA...
  WALNUT...WYANET...TISKILWA...PRINCETON...SPRING VALLEY...LADD...LA
  MOILLE...DEPUE...DALZELL...MC NABB...HENNEPIN AND GRANVILLE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
72.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 17 AND 18.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4121 8964 4123 8964 4122 8987 4126 9053
      4158 9049 4159 8917 4118 8917
TIME...MOT...LOC 0151Z 277DEG 48KT 4143 9037
WIND...HAIL 60MPH 1.00IN

$$

NICHOLS
2 follow-up statements
592 
WWUS53 KDVN 040229
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT SUN APR 3 2011

IAC163-ILC131-161-040238-
/O.CAN.KDVN.SV.W.0015.000000T0000Z-110404T0245Z/
SCOTT IA-MERCER IL-ROCK ISLAND IL-
929 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK ISLAND...
NORTHEASTERN MERCER AND SOUTHEASTERN SCOTT COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING 
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4118 8917 4121 8964 4123 8964 4122 8987
      4124 9016 4159 9009 4159 8917
TIME...MOT...LOC 0228Z 266DEG 59KT 4148 8980

$$

ILC011-073-155-040245-
/O.CON.KDVN.SV.W.0015.000000T0000Z-110404T0245Z/
HENRY IL-PUTNAM IL-BUREAU IL-
929 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR BUREAU...NORTHERN PUTNAM AND EASTERN HENRY COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR THOMAS...OR 17 MILES
NORTH OF KEWANEE...MOVING EAST AT 70 MPH. THIS STORM HAS A HISTORY 
OF PRODUCING QUARTER SIZED HAIL. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHEFFIELD...NEW BEDFORD...BUDA...MANLIUS...NORMANDY...PROVIDENCE...
WYANET...WALNUT...TISKILWA...PRINCETON...LAKE THUNDERBIRD...
KASBEER...OHIO...ZEARING...VAN ORIN...SPRING VALLEY AIRPORT...SPRING
VALLEY...SEATONVILLE...OTTVILLE...MALDEN...LADD...LA MOILLE...
HOLLOWAYVILLE...DOVER...DEPUE...DALZELL...COAL HOLLOW...CHERRY...
BUREAU...ARLINGTON...STANDARD...MARK...HENNEPIN...GRANVILLE AND
FLORID.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 22 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4118 8917 4121 8964 4123 8964 4122 8987
      4124 9016 4159 9009 4159 8917
TIME...MOT...LOC 0228Z 266DEG 59KT 4148 8980
WIND...HAIL <58MPH 1.00IN

$$

NICHOLS
810 
WWUS53 KDVN 040242
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT SUN APR 3 2011

ILC011-073-155-040251-
/O.EXP.KDVN.SV.W.0015.000000T0000Z-110404T0245Z/
HENRY IL-PUTNAM IL-BUREAU IL-
942 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR BUREAU...NORTHERN PUTNAM AND
EASTERN HENRY COUNTIES WILL EXPIRE AT 945 PM CDT...

HAIL UP TO THE SIZE OF PENNIES WILL STILL BE POSSIBLE THROUGH 10 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4118 8917 4121 8964 4123 8964 4122 8987
      4124 9016 4159 9009 4159 8917
TIME...MOT...LOC 0241Z 266DEG 59KT 4149 8952

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:05 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Apr 3, 3:05 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT SUN APR 3 2011

.SYNOPSIS...
EARLY SPRING WARMTH HAS ARRIVED OVER THE FORECAST AREA AHEAD OF A
STRONG LOW PRESSURE SYSTEM OVER CENTRAL IOWA.  TEMPERATURES ARE WELL
INTO THE 70S OVER MOST OF THE AREA WITH LOWER 80S SOUTH SECTIONS ON
SOUTH WINDS OF 20 TO 30 MPH.  SURFACE AND UPPER AIR ANALYSIS SHOWS
STRONG CAP OVERHEAD WITH LOCAL TOOLS SUGGESTING WILL ERODE WITH
CONVECTION TO FIRE ALONG THE STRONG ADVANCING COLD FRONT BETWEEN 5-7
PM.  UPPER AIR ANALYSIS SHOWS LOTS OF WIND NEXT COUPLE OF DAYS AND
THEN CHANGEABLE WITH CHANCE OF STORMS AND SHOWERS WEDNESDAY INTO NEXT
WEEKEND.

&&

.SHORT TERM...TONIGHT AND MONDAY...
TONIGHT...LOCAL CALCULATIONS COMBINED WITH MET-WATCH TOOLS SUGGEST
ISOLATED TO SCATTERED STORMS TO DEVELOP BETWEEN 5 AND 7 PM THIS
EVENING ALONG THE STRONG COLD FRONT NOW IN CENTRAL IOWA.  CHALLENGE
IS LIMITED FORCING ALOFT WITH BEST CONVECTION SUGGESTED TO OCCUR IN
NORTH TO NORTHWESTERN MISSOURI.  COOL DRY AIR ALOFT TO ALLOW FOR
FAVORABLE LARGE HAIL PRODUCTION AND GUSTY STRAIGHT LINE WINDS. LOCAL
SUB-CLOUD SHEAR IS MARGINAL FOR TORNADOES ATTM UNLESS WINDS BACK
AHEAD OF THE COOL FRONT WHICH APPEARS UNLIKELY.  SOME LOCATIONS MAY
SEE HAIL COVERING THE GROUND WITH POTENTIAL FOR GOLF BALL TO POSSIBLY
EVEN NEAR BASEBALL SIZED HAIL IN THE VERY STRONGEST STORM UPDRAFTS...
ALONG WITH 60 TO 70+ MPH WINDS DUE TO STRONG EVAPORATIVE COOLING AND
LOTS OF MOMENTUM TRANSFER OF LOW LEVEL JET. THESE ARE BASED ON SBCAPE
OF 1200-1600 J/KG DERIVED FROM T/TD VALUES OF ~77/60 DEGREES.
CONCEPTUAL TRENDS AND FORCING SUGGEST THE SOUTH 1/3 SECTIONS ARE MOST
AT RISK AS THESE STORMS TO COALESCE INTO A LINE BY MID EVENING. BEST
TOOLS AT 2 PM...SUGGEST NORTH MISSOURI MAY BE AT RISK FOR THE LARGEST
HAIL AND STRONGEST WINDS. RAINFALL AMOUNTS TO BE SPOTTY AND LIGHT
OVER NW 1/2 OF AREA WITH GENERALLY MODERATE AMOUNTS OVER SE 1/2 OF
AREA WITH ISOLATED 1+ INCH AMOUNTS POSSIBLE.  THIS SHOULD NOT POSE AN
IMPACT TO RIVERS OR A RISK OF FLASH FLOODING WITH GUIDANCE VALUES OF
2-3+ INCHES DUE TO OUR DRY SOILS. TEMPERATURES TO FALL OVERNIGHT AS
NW WINDS OF 15 TO 25+ MPH MOVE WITH LINGERING RAIN SHOWERS POSSIBLE.

MONDAY...WINDY...COOL AND CLOUDY TO MOSTLY CLOUDY WITH AREAS OF LIGHT
RAIN AND POSSIBLY DRIZZLE AND NEARLY STEADY TEMPERATURES FROM STRONG
COLD AIR ADVECTION. ANY PRECIPITATION AMOUNTS TO BE VERY LIGHT OF A
FEW HUNDREDTHS OF AN INCH OR LESS.  HIGH TEMPERATURES TO STAY IN THE
40S WITH NW WINDS OF 20 TO 35+ MPH.    ..NICHOLS..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
OVERVIEW...ZONAL FLOW EARLY IN THE PERIOD THEN SOUTHWEST FLOW AS
DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES LATER THIS WEEK.
THE MAIN TROUGH/ENERGY THEN COMES OUT INTO THE MIDWEST ABOUT APRIL
10-11 TIME FRAME.

VERY ACTIVE PATTERN FOR ABOUT THE NEXT 7 DAYS FOR THE MIDWEST. ZONAL
FLOW TUESDAY AND WEDNESDAY WITH MILD TEMPERATURES. WEAK WAVE MOVES
THROUGH THE UPPER MIDWEST BUT THE BULK OF THE RAIN STAYS MAINLY
NORTH OF THE DVN CWA. MOISTURE RETURN LOOKS LIMITED WITH THIS SYSTEM
AND NOT EXPECTING ANY IMPACTS TO THE MS RIVER.

THURSDAY-FRIDAY...DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES
WITH WARM MOIST SOUTHWEST FLOW RETURNING. PRETTY DECENT LOW PRESSURE
MOVES INTO THE REGION WITH SHOWERS/THUNDERSTORMS LIKELY. POTENTIAL
FOR HEAVIER RAINS WITH THIS SYSTEM BUT EXACT QPF AMOUNTS AND
LOCATION OF THE HEAVIEST RAIN STILL TO BE DETERMINED FOR ANY IMPACTS
ON THE MS RIVER. SEVERE WEATHER IS LIKELY AS SHEAR AND INSTABILITY
LOOK SUFFICIENT. WILL HAVE MAX TEMPS IN THE 60S TO LOWER 70S BUT THIS
MAY NEED TO BE RAISED MUCH FURTHER.

NEXT WEEKEND...THE MAIN TROUGH/ENERGY COMES OUT INTO THE MIDWEST
LATER NEXT WEEKEND AND INTO MONDAY...APRIL 10-11. SEVERE WEATHER
ALSO A CONCERN WITH THIS SYSTEM AS MATURE CYCLONE EVENTUALLY
EVOLVES. ONCE AGAIN THE AMOUNT OF QPF WITH THIS EVENT WILL DETERMINE
ANY IMPACTS TO THE ALREADY ELEVATED RIVER LEVELS OF THE MS RIVER.
..HAASE..

&&

.AVIATION...
CID...DBQ TERMINALS...MAINLY VFR WITH ISOLATED TO SCATTERED STORMS
POSSIBLE WITH HAIL.  THEN...BECOMING MVFR WITH CIGS 1-3K AGL AND
CHANCE OF SHRA UNTIL WEDNESDAY AFTERNOON.  GUSTY NW WINDS OF 20 TO
30+ MPH TO DEVELOP AFTER COOL FRONT PASSES BY 02Z.  MLI-BRL TERMINALS
FROM 23Z UNTIL 05Z...MAINLY VFR WITH SCATTERED TO NUMEROUS STORMS
POSSIBLE WITH VERY LARGE HAIL AND STRONG GUSTY WINDS UP TO NEAR 60
MPH. THEN...BECOMING MVFR BY 05Z WITH CIGS 1-3K AGL AND CHANCE OF
SHRA UNTIL WEDNESDAY AFTERNOON. GUSTY NW WINDS OF 20 TO 30+ MPH TO
DEVELOP AFTER COOL FRONT PASSES BY 05Z.   ..NICHOLS..

&&

.HYDROLOGY...
STEADY OR SLOW RISES ARE EXPECTED OVER THE NEXT 7 DAYS ON THE
MISSISSIPPI RIVER FROM DUBUQUE DOWNSTREAM TO MUSCATINE. SOUTH OF
MUSCATINE THE RIVER LEVELS ARE EXPECTED TO REMAIN NEARLY STEADY OR
SLOWLY FALL DURING THE UPCOMING WEEK. DURING THE NEXT 7 DAYS THE
MISSISSIPPI RIVER IS EXPECTED TO REMAIN IN MINOR TO MODERATE
FLOODING.

SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING MAINLY ALONG AND SOUTH OF A SIGOURNEY IA TO PRINCETON IL
LINE. ISOLATED AMOUNTS OVER AN INCH ARE POSSIBLE IN STRONGER
THUNDERSTORMS. HOWEVER MINIMAL IMPACT IS EXPECTED ON THE MISSISSIPPI
RIVER.

ANOTHER STRONG STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO
MUCH OF THE MIDWEST THURSDAY AND THURSDAY NIGHT. THIS WILL BE
FOLLOWED BY YET ANOTHER STORM SYSTEM BRINGING MORE SHOWERS AND
THUNDERSTORMS NEXT WEEKEND. HOWEVER IT IS TOO EARLY TO DETERMINE
RAIN AMOUNTS AND THE EXACT LOCATIONS OF ANY HEAVY RAINS. MORE
IMPORTANTLY WE WILL NEED TO MONITOR HOW MUCH RAIN OCCURS NORTH OF
THE DVN CWA WHICH WOULD IMPACT MORE OF THE MISSISSIPPI RIVER.

ELEVATED RIVER LEVELS WILL LIKELY CONTINUE FOR THE NEXT FEW WEEKS
MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL FOR HIGHER
FLOOD LEVELS FROM POSSIBLE FUTURE SIGNIFICANT PRECIPITATION EVENTS.
..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/HAASE
Hazardous weather outlook, Apr 3, 1:30 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT SUN APR 3 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
130 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
EVENING AS A STRONG COLD FRONT MOVES THROUGH THE OUTLOOK AREA.

COOL...VERY DRY AIR ALOFT COMBINED WITH TEMPERATURES INTO THE UPPER
70S WITH DEWPOINTS AROUND 60 DEGREES WILL MAKE FOR A FAVORABLE
ENVIRONMENT FOR EXCEPTIONALLY LARGE HAIL AND STRAIGHT LINE WINDS
BETWEEN 4 PM LASTING UNTIL MID EVENING. MARGINAL CONDITIONS ARE
FORECAST FOR ISOLATED TORNADOES AT THIS TIME DUE TO LIMITED
DIRECTIONAL SHEAR AT AND BELOW THE CLOUD BASES.  IN SOME LOCATIONS...
THE HAIL MAY COVER THE GROUND IN THE STRONGEST STORMS.

LOCAL CALCULATIONS SUGGEST LARGE HAIL UP TO GOLF BALL AND POSSIBLY
APPROACHING BASEBALL MAY OCCUR WITH STRAIGHT LINE WINDS OF 60 TO
POSSIBLY OVER 70 MPH.  LOCATIONS SUSCEPTIBLE FOR SEVERE WEATHER
SHOULD BE ALONG AND ESPECIALLY SOUTH OF WILLIAMSBURG TO CLINTON TO
STERLING LINE WITH AREAS ALONG AND SOUTH OF HIGHWAY 34 IN IOWA THE
MOST AT RISK FOR THE STRONGEST STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL SLOWLY DEVELOP INTO A LINE
ALONG AND JUST AHEAD OF AN ADVANCING COLD FRONT BY MID EVENING.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR ALL BUT THE FAR
NORTHWEST SECTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND THIS
EVENING.

WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
GRASS FIRES THIS AFTERNOON. THE GREATEST THREAT AREA WILL BE SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT.
IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MISSISSIPPI RIVER LEVELS HAVE STEADIED AND IN SOME CASES HAVE FALLEN
SLIGHTLY IN THE PAST 24 HOURS. THE RIVER WILL CONTINUE WITH MINOR TO
MODERATE FLOODING FOR THE NEXT 7 DAYS. LIGHT TO MODERATE RAIN
AMOUNTS TODAY AND TONIGHT AND AGAIN LATE NEXT WEEK ARE EXPECTED TO
COMBINE WITH ADDITIONAL SNOWMELT TO MAINTAIN THE ELEVATED
MISSISSIPPI RIVER LEVELS...WITH SOME RISES LATER THIS WEEK. THESE
ELEVATED RIVER LEVELS WILL LIKELY CONTINUE THROUGH MUCH OF
APRIL...MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL
FOR FLOODING FROM FUTURE SIGNIFICANT PRECIPITATION EVENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

NICHOLS

In the hours before

Local storm report, Apr 3, 8:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             1 ENE DUBUQUE           42.51N 90.67W
04/03/2011  M3.00 INCH       DUBUQUE            IA   TRAINED SPOTTER

            3 TO 3.5 INCH HAIL. STREETS FILED WITH HAIL.

&&

TO
Local storm report, Apr 3, 8:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             ANDALUSIA               41.44N 90.73W
04/03/2011  E0.88 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

&&

GROSS
Local storm report, Apr 3, 8:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             MUSCATINE               41.42N 91.07W
04/03/2011  M0.88 INCH       MUSCATINE          IA   TRAINED SPOTTER

            1/4 TO 7/8 INCH HAIL.

&&

TO
Local storm report, Apr 3, 8:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
843 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     MUSCATINE               41.42N 91.07W
04/03/2011  E50 MPH          MUSCATINE          IA   TRAINED SPOTTER

&&

TO
Local storm report, Apr 3, 8:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDALUSIA               41.44N 90.73W
04/03/2011  M1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

&&

TO
Local storm report, Apr 3, 8:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             4 SSW ANDALUSIA         41.38N 90.76W
04/03/2011  E1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            OCCURRING RIGHT NOW.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:24 PM CDTSevere Thunderstorm WarningDVNJo Daviess21 min
Apr 3, 8:07 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson29 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningDVNHenderson, Henry, Mercer, Rock Island, Warren46 min
Apr 3, 9:02 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside13 min
Apr 3, 9:36 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough38 min
Apr 3, 9:58 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam32 min
Apr 4, 11:58 AM CDTWind AdvisoryDVNRock Island6 hr
Apr 3, 7:13 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington51 min
Apr 3, 7:59 PM CDTSevere Thunderstorm WarningDVNCedar, Henry, Jefferson, Johnson, Louisa, Muscatine and 1 more34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.